Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Birmingham, AL

June 14, 2021Macon County, Alabama

NWS Birmingham, AL issued this special weather statement at Jun 14, 2021, 7:45 PM CDT for Macon County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2021, 7:45 PM CDT (00:45 UTC)
Expired
Jun 14, 2021, 8:15 PM CDT
In force
30 min
Issued by
NWS Birmingham, AL

County Macon County, AL

The radar

The Maxwell AFB radar (KMXX), 5 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2364 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

161 
WWUS84 KBMX 150045
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
745 PM CDT Mon Jun 14 2021
 
ALZ037-045-150115-
Tallapoosa AL-Macon AL-
745 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON AND SOUTH
CENTRAL TALLAPOOSA COUNTIES UNTIL 815 PM CDT...

At 744 PM CDT, Doppler radar was tracking a strong thunderstorm near
Liberty City, or near Tallassee, moving south at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Tuskegee, Tallassee, Notasulga, Franklin, Liberty City, Reeves
Airport, Lake Tuskegee, Tallapoosa City, Yates Dam, Uphapee Creek,
Reeltown, Moton Field Municipal Airport and Yates Reservoir.

LAT...LON 3240 8589 3245 8589 3245 8588 3247 8587
      3248 8585 3248 8588 3250 8589 3261 8589
      3262 8570 3258 8570 3258 8567 3243 8561
TIME...MOT...LOC 0044Z 356DEG 16KT 3255 8579 

$$

25/Owen

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 7:08 PM CDT, 37 minutes earlier.

Area forecast discussion, Jun 14, 7:08 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
708 PM CDT Mon Jun 14 2021

.UPDATE...
Evening Update and 00Z Aviation.

&&

.SHORT TERM...
/Updated at 0644 PM CDT Mon Jun 14 2021/

A surface cold front has just moved south of the I-20 area at this
writing. The front was slowly catching up to the pre-frontal
trough. Scattered showers and thunderstorms were developing along
the pre-frontal trough and along several outflows from convection
this afternoon. SBCAPE values still remain around 2500 with Bulk
Shear values around 20. Precipitable Water values were around 1.7
south. Low level lapse rates were still high in the southern
areas. The instability, some shear, DCAPE values around 1000 will
lead to strong to severe storms for the next few hours south. The
strongest storms will have the capability of producing small hail
and wind gusts to around 60 mph. The storms will wind down with
the loss of isolation and drier air moving in from the north. No
significant changes have been made to the ongoing forecast at this
time.

75

.LONG TERM...
/Updated at 1256 PM CDT Mon Jun 14 2021/

Wednesday through Friday.

No significant changes to forecast. Rain free conditions with
lower humidity values Wednesday and Thursday. Humidity will begin
to increase on Friday due to northward intrusion of moisture in
advance of Gulf of Mexico tropical system. Isolated showers or
storms possible Friday across the far southern counties, with
increasing rain chances will occur over the weekend as deeper
moisture works into area.

58/rose

Previous long-term discussion:
/Updated at 0300 AM CDT Mon Jun 14 2021/

Wednesday through Friday.

Deep-layer northerly flow will stretch across the Mississippi
River Valley on Wednesday and will extend into the Deep South.
This is a result of an amplified upper-level pattern featuring a
broad and prominent ridge near the Four Corners and a longwave
trough across the eastern CONUS. At the surface, a broad
footprint of high pressure and relatively dry air will remain in
place along and east of the Mississippi River for Wednesday and
Thursday before the pattern begins to transition on Friday. By
then a transient and south shortwave is progged to eject across
the Upper Midwest into the Great Lakes region with a flattening of
the pattern aloft. Regardless, drier tropospheric air will remain
across Central AL through at least Friday with medium-range
progged PWs ~1.0" or less. Dewpoints should remain in the 50s and
60s. There are no mentionable PoPs mainly for these reasons.
Afternoon highs in the mid 80s to lower 90s are forecast through
this time.

Saturday and Sunday.

While weather remains quiet for the majority of the upcoming week,
unsettled weather is forecast across portions of the southwest
Gulf of Mexico. The NHC continues to monitor this area. Their
latest Tropical Weather Outlook forecasts a 50% chance of
tropical cyclone development near the Bay of Campeche within the
next 5 days. Regardless of organized tropical cyclone development,
medium-range guidance brings this system northward by the end of
the week. Its surrounding field of tropical moisture is expected
to spread northward across the Gulf Coast into the Deep South.
With resultant moisture advection via southerly low-level flow
across Central AL, PoPs were increased for Saturday (30-40%) and
Sunday (40-50%).

40/Sizemore

&&

.AVIATION...
00Z TAF Discussion.

Drier air was filtering into Central Alabama from the north. All 5
northern terminals will have VFR conditions throughout with little
in the way of cloud cover. The cold front was between EET and MGM
at this writing, and drier air is on the way for the southern
sites too. But before then, VCTS will be installed the next hour
or so as this convection moves by. Winds will become west to
northwest and somewhat light overnight. On Tuesday, the pressure
gradient increases and wind become north to northwest around
10kts, with a few gusts to near 20 kts.

TOI has some missing observation data and will continue to be
monitored for data issues. AMD NOT SKED may become necessary.

Note: AMD NOT SKED until further notice at KASN due to ongoing
equipment issues.

75

&&

.FIRE WEATHER...

Scattered storms expected through the early evening across areas
along and south of I-20. Drier air low level air will work into
Alabama from TN tonight and into Wednesday. This will result in
rain free conditions Tuesday through Thursday with minimum RH
values of 35-40% each day.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     67  89  61  86  61 /  10   0   0   0   0
Anniston    69  90  62  86  63 /  10  10   0   0   0
Birmingham  69  91  64  87  64 /  10   0   0   0   0
Tuscaloosa  69  93  65  88  66 /  10   0   0   0   0
Calera      70  91  65  87  66 /  20  10   0   0   0
Auburn      71  91  65  87  65 /  40  10  10   0   0
Montgomery  72  95  66  91  66 /  40  10  10  10   0
Troy        72  95  67  90  65 /  40  20  10  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jun 14, 10:31 AM CDT, 9 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
1031 AM CDT Mon Jun 14 2021

ALZ011>015-017>050-151845-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
1031 AM CDT Mon Jun 14 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Scattered to perhaps numerous showers and storms are expected to
develop during the afternoon hours today across Central Alabama.
Isolated damaging winds up to 60mph are possible with stronger
storms. Areas along and south of a line from Pickens to Cleburne
County have the best isolated severe storm chance. The severe storm
threat is expected to subside after sunset this evening.

Minor flooding continues along the Tombigbee River basin. Please see
River Flood Statements for the latest information.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Minor flooding is expected to continue along portions of the
Tombigbee River basin through Saturday. Please see River Flood
Statements for specific details.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not expected
at this time.

In the hours before

Special weather statement, Jun 14, 5:46 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Birmingham AL
546 PM CDT Mon Jun 14 2021

ALZ035-041-042-044-142315-
Chilton AL-Autauga AL-Lowndes AL-Montgomery AL-
546 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA...SOUTHEASTERN CHILTON...
NORTHERN LOWNDES AND WEST CENTRAL MONTGOMERY COUNTIES UNTIL 615 PM
CDT...

At 545 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Verbena to near
Hayneville. These storms were nearly stationary.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Southwestern Montgomery, Prattville, Millbrook, Clanton, Mosses,
Hayneville, Deatsville, Autaugaville, White Hall, Gordonville,
Billingsley, Lowndesboro, Booth, Mulberry, Marbury, Vida Junction,
Autauga County Airport, Verbena, Pooles Crossroads and Manack.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3215 8682 3279 8675 3280 8644 3278 8641
      3215 8641
TIME...MOT...LOC 2245Z 211DEG 2KT 3272 8655 3221 8657

25/Owen
Special weather statement, Jun 14, 5:48 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Birmingham AL
548 PM CDT Mon Jun 14 2021

ALZ030-142315-
Sumter AL-
548 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUMTER COUNTY UNTIL
615 PM CDT...

At 547 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kinterbish, or near Cuba. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
York, Cuba, Kinterbish, Old Mallard Airport, Bellamy, I 20 Welcome
Center At Cuba, Ward, Whitfield and Lilita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3254 8839 3248 8808 3231 8809 3231 8842
TIME...MOT...LOC 2247Z 211DEG 2KT 3236 8831

25/Owen
Special weather statement, Jun 14, 5:59 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Birmingham AL
559 PM CDT Mon Jun 14 2021

ALZ035-041-142330-
Chilton AL-Autauga AL-
559 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN AUTAUGA AND
SOUTHEASTERN CHILTON COUNTIES UNTIL 630 PM CDT...

At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near
Verbena, or 10 miles south of Clanton. This storm was nearly
stationary.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Clanton, Billingsley, Marbury, Verbena, Cooper and New Prospect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3264 8672 3282 8664 3275 8641 3273 8641
      3258 8651
TIME...MOT...LOC 2258Z 211DEG 2KT 3270 8657

25/Owen
Special weather statement, Jun 14, 6:28 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Birmingham AL
628 PM CDT Mon Jun 14 2021

ALZ042-150015-
Lowndes AL-
628 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOWNDES COUNTY UNTIL
715 PM CDT...

At 627 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beechwood, or near Mosses. This storm was nearly stationary.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Mosses, Gordonville, Beechwood, Mount Willing, Clover Hill and
Fostoria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3205 8686 3205 8688 3219 8676 3211 8658
      3196 8662 3196 8686
TIME...MOT...LOC 2327Z 027DEG 3KT 3209 8671

25/Owen
Special weather statement, Jun 14, 6:44 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Birmingham AL
644 PM CDT Mon Jun 14 2021

ALZ036-150015-
Coosa AL-
644 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COOSA COUNTY UNTIL
715 PM CDT...

At 644 PM CDT, Doppler radar was tracking a strong thunderstorm over
Unity, or near Weogufka. This storm was nearly stationary.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rockford, Weogufka, Lyle, Dollar, Unity, Marble Valley, Moriah,
Strickland Crossroads, Bentleyville, Mitchell Lake, Lay Lake and
Paint Creek.

LAT...LON 3288 8620 3286 8646 3287 8647 3291 8649
      3293 8651 3308 8650 3308 8627
TIME...MOT...LOC 2344Z 355DEG 3KT 3301 8638

25/Owen
Special weather statement, Jun 14, 7:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
745 PM CDT Mon Jun 14 2021

ALZ037-045-150115-
Tallapoosa AL-Macon AL-
745 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON AND SOUTH
CENTRAL TALLAPOOSA COUNTIES UNTIL 815 PM CDT...

At 744 PM CDT, Doppler radar was tracking a strong thunderstorm near
Liberty City, or near Tallassee, moving south at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Tuskegee, Tallassee, Notasulga, Franklin, Liberty City, Reeves
Airport, Lake Tuskegee, Tallapoosa City, Yates Dam, Uphapee Creek,
Reeltown, Moton Field Municipal Airport and Yates Reservoir.

LAT...LON 3240 8589 3245 8589 3245 8588 3247 8587
      3248 8585 3248 8588 3250 8589 3261 8589
      3262 8570 3258 8570 3258 8567 3243 8561
TIME...MOT...LOC 0044Z 356DEG 16KT 3255 8579

25/Owen

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 9:46 PM CDTSpecial Weather StatementBMXCoosa29 min
Jun 15, 5:14 PM CDTSpecial Weather StatementBMXMacon46 min
Jun 15, 5:59 PM CDTSpecial Weather StatementBMXRussell46 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.